Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 11:04 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 11:04 PM CDT (04:04 UTC)
- Expired
- Jul 18, 2006, 12:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 11:15 PM CDT | TSTM WND DMG | 8 S Elkhorn, WI | LOTS OF TREES DOWN ACROSS MAINLY THE SOUTH PART OF THE COUNTY. REPORTS STARTED AT 1030 PM AND CONTINUED THROUGH MIDNIGHT. |
| Jul 17, 11:15 PM CDT | TSTM WND DMG | Kenosha, WI | LOTS OF TREES DOWN ACROSS THE COUNTY. FIRST REPORTS STARTED COMING IN AT 1045 PM. |
| Jul 17, 11:40 PM CDT | TSTM WND DMG | Kenosha, WI | LOTS OF TREES DOWN ACROSS THE COUNTY. |
| Jul 17, 11:50 PM CDT | TSTM WND DMG | Racine, WI | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 180404 SVRMKX WIC059-101-127-180500- /O.NEW.KMKX.SV.W.0116.060718T0404Z-060718T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1104 PM CDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL MIDNIGHT CDT * AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELAVAN LAKE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIAMS BAY AND COMO BY 1110 PM CDT... LAKE GENEVA BY 1115 PM CDT... POWERS LAKE...PELL LAKE...GENOA CITY AND BOHNERS LAKE BY 1125 PM CDT... TWIN LAKES BY 1130 PM CDT... SILVER LAKE BY 1135 PM CDT... CAMP LAKE BY 1140 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4266 8876 4250 8877 4249 8779 4284 8777 $$ CRAVEN
3 follow-up statements
000 WWUS53 KMKX 180418 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1116 PM CDT MON JUL 17 2006 WIC059-101-127-180500- /O.CON.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/ WALWORTH WI-RACINE WI-KENOSHA WI- 1116 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR KENOSHA...RACINE AND WALWORTH COUNTIES... AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM AROUND WALWORTH AND DARIEN IN SOUTHERN WALWORTH COUNTY...EAST TO AROUND STURTEVANT IN SOUTHEAST RACINE COUNTY...MOVING SOUTHEAST AT 25 MPH. ONE OF THE STRONGEST THUNDERSTORMS WAS NEAR LAKE GENEVA. *SEVERE THUNDERSTORMS WILL BE NEAR... SALEM...UNION GROVE AND PADDOCK LAKE BY 1125 PM CDT... BRISTOL BY 1130 PM CDT... 7 MILES SOUTHWEST OF FRANKSVILLE BY 1135 PM CDT... STURTEVANT BY 1140 PM CDT... ELMWOOD PARK AND 7 MILES SOUTHWEST OF RACINE BY 1145 PM CDT... PLEASANT PRAIRIE AND KENOSHA BY 1150 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4266 8876 4250 8877 4249 8779 4284 8777 $$ MBK
000 WWUS53 KMKX 180449 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1148 PM CDT MON JUL 17 2006 WIC059-101-127-180500- /O.CON.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/ WALWORTH WI-RACINE WI-KENOSHA WI- 1148 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR KENOSHA...SOUTHERN RACINE AND EAST CENTRAL WALWORTH COUNTIES... AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STURTEVANT...MOVING EAST AT 35 MPH. RADAR INDICATED AN AREA OF 60 MPH WINDS JUST NORTH OF THE KENOSHA AIRPORT HEADING TOWARD THE CITY OF KENOSHA AT THIS TIME. WIND DAMAGE HAS ALREADY BEEN REPORTED WITH THIS STORM IN THE PAST 30 MINUTES IN WALWORTH AND KENOSHA COUNTIES. *THE SEVERE THUNDERSTORM WILL BE NEAR... KENOSHA...ELMWOOD PARK...7 MILES SOUTH OF RACINE AND 7 MILES NORTH OF PLEASANT PRAIRIE BY 1155 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4267 8847 4250 8830 4249 8779 4275 8777 $$ CRAVEN
000 WWUS53 KMKX 180458 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1158 PM CDT MON JUL 17 2006 WIC059-101-127-180508- /O.EXP.KMKX.SV.W.0116.000000T0000Z-060718T0500Z/ WALWORTH WI-RACINE WI-KENOSHA WI- 1158 PM CDT MON JUL 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...SOUTHERN RACINE AND EAST CENTRAL WALWORTH COUNTIES EXPIRES AT MIDNIGHT CDT... THE STORMS HAVE WEAKENED AND ARE MOVING EAST OF THE AREA. LAT...LON 4267 8847 4250 8830 4249 8779 4275 8777 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 2:00 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT MON JUL 17 2006 .DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH SATURDAY EVENING. VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT. H5 S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8 BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM SRN WI BACK SOUTHWEST INTO IL/IA. THEN THERE IS THE ROGUE MCV DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED CIRCULATION SEEN IN THE RADAR LOOP. THIS FEATURE HAS A MIND OF IT/S OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING... ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL DOWNSTREAM TODAY. THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON SAT. THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF THE H5 S/W TO THE NORTH. THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND EVENING. THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF CANADIAN FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && DAVIS
Hazardous weather outlook, Jul 17, 10:10 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1010 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL END SHORTLY AFTER MIDNIGHT ACROSS FAR SOUTHERN WISCONSIN. THERE IS STILL A CHANCE THAT ONE OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED TONIGHT. LMZ643>646-665-180945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1010 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DIMINISH SHORTLY AFTER MIDNIGHT ACROSS THE NEARSHORE WATERS. THERE IS STILL A CHANCE THAT ONE OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH WIND GUSTS EXCEEDING 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY THROUGH SUNDAY. MBK
In the hours before
Special weather statement, Jul 17, 8:30 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 830 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 830 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 830 PM...SCATTERED STRONG STORMS WERE LOCATED FROM THE BEAVER DAM TO CAMPBELLSPORT TO SOUTH OF SHEBOYGAN. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...SHEBOYGAN...SAUK... WASHINGTON...AND OZAUKEE COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN 830 PM AND 930 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL 10 PM OR THEREAFTER. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. KAPELA
Special weather statement, Jul 17, 8:35 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 835 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 835 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 835 PM...SCATTERED STRONG STORMS WERE LOCATED FROM THE BEAVER DAM TO CAMPBELLSPORT TO SOUTH OF SHEBOYGAN. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. OTHER STORMS WERE POPPING UP IN LAFAYETTE AND GRANT COUNTIES. PORTIONS OF COLUMBIA...DODGE...FOND DU LAC...SHEBOYGAN...SAUK... WASHINGTON...OZAUKEE...LAFAYETTE...AND GREEN COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN 830 PM AND 930 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL 10 PM OR THEREAFTER. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. KAPELA
Special weather statement, Jul 17, 9:07 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 907 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180315- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 907 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 905 PM...SEVERE STORMS WERE DEVELOPING IN SOUTHERN LAFAYETTE COUNTY. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT AROUND 35 MPH AND WILL MOVE INTO SOUTHWESTERN GREEN COUNTY AROUND 915 PM. OTHER SCATTERED STRONG STORMS WERE LOCATED FROM THE HARTFORD AREA...TO KEWASKUM TO PORT WASHINGTON. THESE STORMS WERE MOVING EAST- SOUTHEAST AT 30 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL WISCONSIN. PORTIONS OF DODGE...WASHINGTON...OZAUKEE...LAFAYETTE...AND GREEN COUNTIES WILL EXPERIENCE SOME THUNDERSTORM ACTIVITY BETWEEN 900 PM AND 100 PM. THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME SEVERE. LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE LIKELY WITH ANY STORM THAT BECOMES SEVERE. PONDING OF WATER IN LOW SPOTS ON ROADS IS LIKELY...SO MOTORISTS SHOULD SLOW DOWN NEAR THUNDERSTORMS. THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL 10 PM OR THEREAFTER. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. DRH
Local storm report, Jul 17, 9:33 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 1 E SOUTH WAYNE 42.57N 89.86W
07/17/2006 M0.50 INCH LAFAYETTE WI TRAINED SPOTTER
&&
BORGHOFFLocal storm report, Jul 17, 9:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG BROWNTOWN 42.58N 89.79W
07/17/2006 GREEN WI TRAINED SPOTTER
TREES DOWN.
&&
BORGHOFFSpecial weather statement, Jul 17, 9:44 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 944 PM CDT MON JUL 17 2006 WIZ046-047-051-052-056>060-062>072-180330- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 944 PM CDT MON JUL 17 2006 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT... AT 945 PM...SEVERE STORMS WERE LOCATED IN SOUTHERN GREEN COUNTY. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT AROUND 35 MPH AND WILL REACH WESTERN ROCK COUNTY AT AROUND 10 PM. LARGE HAIL...DAMAGING WINDS...AND BRIEF HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. DRH
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:36 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 24 min |
| Jul 17, 7:46 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 59 min |
| Jul 17, 8:02 PM CDT | Special Marine Warning | MKX | 58 min | |
| Jul 17, 8:58 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 77 min |
| Jul 17, 11:05 PM CDT | Special Marine Warning | MKX | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.